Alert archive / California / Storm Watches in 2022

Storm Watch 2, NWS Eureka, CA

December 25, 2022

NWS Eureka, CA issued this storm watch at Dec 25, 2022, 2:18 AM PST. It took effect at Dec 26, 2022, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2022, 2:18 AM PST (10:18 UTC)
In effect from
Dec 26, 2022, 12:00 PM PST
Expired
Dec 25, 2022, 2:19 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

716 
WHUS76 KEKA 251018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
218 AM PST Sun Dec 25 2022

PZZ475-251830-
/O.EXB.KEKA.SC.Y.0128.221225T1700Z-221227T0300Z/
/O.NEW.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
218 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 3 AM PST TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 35 kt with
  localized gusts up to 50 kt and seas 16 to 19 feet expected. For
  the Small Craft Advisory, south winds 20 to 30 kt with localized gusts
  up to 40 kt and seas 11 to 16 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, from 9 AM this morning 
  to 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-251830-
/O.EXT.KEKA.SC.Y.0128.221225T1700Z-221227T0300Z/
/O.NEW.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Pt St George to Cape Mendocino out 10 nm-
218 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
7 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 3 AM PST TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 55 kt near Cape Mendocino and seas 14 to 17 feet expected.
  For the Small Craft Advisory, south winds 15 to 25 kt with
  localized gusts up to 40 kt and seas 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, from 9 AM this morning 
  to 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-251830-
/O.EXT.KEKA.SC.Y.0128.221225T2300Z-221227T0300Z/
/O.NEW.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
218 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 PM MONDAY TO 3 AM PST TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with
  localized gusts up to 50 kt and seas 13 to 18 feet expected. 
  For the Small Craft Advisory, southeast winds 20 to 30 kt with 
  localized gusts up to 40 kt and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, from 3 PM this 
  afternoon to 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-251830-
/O.CON.KEKA.SC.Y.0128.000000T0000Z-221226T2000Z/
/O.NEW.KEKA.SR.A.0002.221226T2000Z-221227T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
218 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...
...STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 35 kt and seas 11 to 16 feet. For the Storm 
  Watch, south winds 35 to 45 kt with gusts up to 60 kt and seas 
  15 to 19 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until noon PST Monday. 
  For the Storm Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
2 follow-up statements
919 
WHUS76 KEKA 251635
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 AM PST Sun Dec 25 2022

PZZ475-260045-
/O.CON.KEKA.SC.Y.0128.221225T1700Z-221227T0300Z/
/O.CON.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 35 kt with 
  gusts up to 50 kt and seas 16 to 19 feet expected. For the 
  Small Craft Advisory, south winds 20 to 30 kt with gusts up to 
  40 kt and seas 11 to 16 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-260045-
/O.CON.KEKA.SC.Y.0128.221225T1700Z-221227T0300Z/
/O.CON.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Pt St George to Cape Mendocino out 10 nm-
835 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 14 to 17 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  40 kt and seas 10 to 15 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-260045-
/O.CON.KEKA.SC.Y.0128.221225T2300Z-221227T0300Z/
/O.CON.KEKA.GL.W.0041.221227T0300Z-221227T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
835 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 PM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 50 kt and seas 13 to 18 feet expected. For the 
  Small Craft Advisory, southeast winds 20 to 30 kt with gusts 
  up to 40 kt and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 7 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, from 3 PM this 
  afternoon to 7 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-260045-
/O.CON.KEKA.SC.Y.0128.000000T0000Z-221226T2000Z/
/O.CON.KEKA.SR.A.0002.221226T2000Z-221227T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
835 AM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...
...STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 35 kt and seas 11 to 16 feet. For the Storm 
  Watch, south winds 35 to 45 kt with gusts up to 60 kt and seas 
  15 to 19 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until noon PST Monday. 
  For the Storm Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
725 
WHUS76 KEKA 252219
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
219 PM PST Sun Dec 25 2022

PZZ470-260630-
/O.EXT.KEKA.SC.Y.0128.000000T0000Z-221226T1900Z/
/O.UPG.KEKA.SR.A.0002.221226T2000Z-221227T1100Z/
/O.NEW.KEKA.SR.W.0003.221226T1900Z-221227T1100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
219 PM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST MONDAY...
...STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Storm Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 16 to 19 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Storm Warning, from 11 AM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 11 AM PST Monday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-260630-
/O.EXT.KEKA.SC.Y.0128.000000T0000Z-221227T0000Z/
/O.EXT.KEKA.GL.W.0041.221227T0000Z-221227T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
219 PM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 50 kt and seas 15 to 19 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 12 to 17 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 4 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 4 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-260630-
/O.EXT.KEKA.SC.Y.0128.000000T0000Z-221227T0000Z/
/O.EXT.KEKA.GL.W.0041.221227T0000Z-221227T1100Z/
Pt St George to Cape Mendocino out 10 nm-
219 PM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with 
  gusts up to 55 kt and seas 14 to 17 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 10 to 15 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 4 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 4 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-260630-
/O.EXT.KEKA.SC.Y.0128.221225T2300Z-221227T0000Z/
/O.EXT.KEKA.GL.W.0041.221227T0000Z-221227T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
219 PM PST Sun Dec 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 4 PM MONDAY TO 3 AM PST
TUESDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 50 kt and seas 13 to 18 feet expected. For the 
  Small Craft Advisory, southeast winds 15 to 25 kt with gusts 
  up to 35 kt and seas 10 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 4 PM Monday to 3 AM PST 
  Tuesday. For the Small Craft Advisory, until 4 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Dec 24, 3:44 PM PST, 10 hours 34 minutes earlier.

Area forecast discussion, Dec 24, 3:44 PM PST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
344 PM PST Sat Dec 24 2022

.SYNOPSIS...Mild temperature with occasional periods of light rain
will occur through Monday morning. A significant rain storm will
then impact the region Monday afternoon through Tuesday with heavy
rainfall rates, strong south winds and high surf. After Tuesday,
additional periods of rain and high mountain snow will continue
for the remainder of the week into next weekend.

&&

.DISCUSSION...Low level southwesterly moisture flux associated
with a shortwave trough passing into the Pacific NW has generated
brief heavy rain across Del Norte county today. Some embedded
convection and lightning was noted offshore with this plume of
anomalously high PWATS. Another influx of moisture will arrive
this evening with the highest rain rates expected across Del Norte
county. About an inch of rain is forecast in 12 hours from 10 AM
to 10 PM. The rain will begin to diminish overnight with residual
light showers possibly lasting through the day in Del Norte county
on Sunday. Elsewhere, rain will be generally much lighter with no
more than a tenth north of Cape Mendocino. Mendocino and Lake
counties and much of Trinity county will remain dry with areas of
valley fog tonight through Sunday morning under the influence of a
broad upper level ridge.

The main and most impactful rain storm this season will start to
bear down on the area starting Monday afternoon. Heavy rain with a
strong (bordering on extreme) atmospheric river is forecast to
impact the entire area Monday night through Tuesday with 24 hour
rain amounts of 2 to 6 inches. Highest amounts will occur in the
mountains and southwest-west facing slopes. The highest rain
rates of 0.50in/hr or more will most likely occur late in the
evening Monday and into early Tuesday morning as integrated water
vapor transport values (IVT's) or moisture flux increases to 750kg/m/s
or more. West-WRF ensemble indicates IVT's potentially spiking to
1000kg/m/s or more for a short duration, about one standard
deviation higher than the ensemble mean. The mitigating factors
for major flooding are pre-existing dry conditions for many of
the watersheds (low flows on all rivers) and the short duration of
IVT's over 750kg/m/s. NAEFS and ENS mean IVT return intervals are
1 day every 10 years. There will still be a potential for some
minor flooding of streams, creeks and low-lying areas with poor
drainage. Main stem rivers will experience rapid rises, however
due to the mitigating factors mentioned above, flood stages appear
unlikely. For the Russian river at Hopland, the chance of
exceedance is no more than 17% and for the Navarro river at
Navarro it is no more than 14%. North Coast stages could approach
or reach monitor levels, about a 19% chance for the Mad river at
Arcata and a 26% chance for the Eel river at Fernbridge. Flood
stage is not completely impossible, but there is only 10% chance
or less on both rivers. Smaller rivers will also need to be
watched, in particular the Garcia river on the Mendocino coast.
If it goes over 10 feet, flooding will be possible on highway 1.
Also, there will be a potential for urban and small stream
flooding and an outside chance for debris flow on burn scars if
deep convection or thunderstorms develop and rain rates reach or
exceed 0.80-1.40in/hr. The HRRR should shed more light on hourly
rates once within range of the convective allowing mesoscale
models. We have hoisted a flood watch for portions of the
forecast, mostly for southern Humboldt, southern Trinity and much
of Mendocino county where the highest rain rates are expected to
occur.

Precipitation rates will start to wane as the plume of high IVT's
head southeastward later on Tuesday. Locally heavy showers will
still be possible due to weak instability and steepening lapse
rates. Models remain consistent with another weak or moderate
atmospheric river (AR) arriving toward the end of the week into
early next weekend. This AR probably will not produce as much rain
or long duration heavy rain rates. It will need to watched as
there are some ensemble members that suggest a possible wetter
outcome and higher IVT's.

Strong southerly winds with a barrier coastal jet in advance of a
powerful front will impact the area Monday night into early
Tuesday. Initially, when the 925mb winds are the strongest Monday
evening (60-80kt) offshore, the atmosphere appears too stable for
deep mixing and downward momentum transport. Thus, only the
ridges will probably have gusts to 50-70 mph. After the moisture
plume heads southward, stability will decrease and the potential
for gusts to 45-55 mph will increase for the coastal plains. Even
portions of Mendocino and Lake counties could see advisory level
gusts up to 50 mph over the ridges and exposed coastal headlands.
An advisory for wind will be forthcoming with blended guidance
and all deterministic models indicating gusts from 45 to 55 mph.
High wind warning level winds to 70-80 mph is not as probable for
coastal low lands, however some of the exposed ridges will be
close as instability and mixing increases toward early Tuesday
morning after the IVT maximum progresses southward.

Mid to late in the week and over the weekend...ensemble based 500
mb cluster guidance shows a generally zonal upper flow regime
positioned across the North Pacific through the next 10 days. The
orientation of that flow regime will place NWRN CA within a
favorable pattern for multiple rounds of widespread rainfall, the
cumulative effects possibly leading to hydrological impacts in the
form of increased flood potential.

&&

.AVIATION...Isolated showers are moving northeastward across
the northern portion of the region this afternoon. Mainly MVFR
conditions dropping to IFR visibility with the heaviest rain are
expected through this evening for the coastal terminals. There is
also a potential of slight chance of thunderstorm in the vicinity of
KCEC during evening with increasing instability. Thereafter,
ceilings and visibilities drop once again late this evening and
tonight, with another round of valley fog formation expected. Winds
will gradually diminish, although some occasional gusts remain
possible at KCEC through this evening. In addition, low level wind
shear around 2000 ft is expected to persist through 24/03Z.

&&

.MARINE...Shower activity moving northeastward across the northern
waters will continue through tonight. Doppler radar detected some
lightning strikes early this afternoon. Isolated thunderstorms
and occasional gusty winds up to 30 kts remains possible during
the evening. Advisory level winds are expected through tonight
with the southerly winds diminishing to moderate breezes.
Otherwise, this will be followed by another W swell filling in
tonight, bringing seas above 10 ft by Sunday afternoon. Small
Craft Advisories remain in place as a result. Winds are expected
to increase once again Sunday afternoon as the next frontal system
approaches Sunday night. Fresh to strong breezes will develop
across the outer waters, with the strongest north of Cape
Mendocino. Isolated gale force gusts up to 35 kts will be possible
over the northern outer waters. Locally gusty winds up to 30 kts
is expected near PT St George and Cape Mendocino beginning Sunday
night. This front will likely be followed by another reinforcing W
swell reaching into the mid teens, possibly pushing combined seas
into the high teens by Monday.

A strongest frontal system is forecast to arrive Monday night and
Tuesday, with widespread southerly gale sustained winds forecasted
and storm force gusts across the outer waters and nearing downwind
of Cape Mendocino. This front will be followed by another solid W
swell, with heights likely pushing into the mid 20's at 15 seconds
across all zones. Conditions then look to settle down a bit late
next week, although southerlies likely continue for the foreseeable
future.

&&

.HYDROLOGY...Heavy rain with a strong atmospheric river (bordering
on extreme) is forecast to impact the entire area Monday evening
through Tuesday morning. Rainfall totals during that time are
forecast to range from 3 to 6 inches...with rainfall rates
expected to be 0.50 inch per hour or more. The duration of this
rainfall event will be relatively short, probably no more than 6-8
hours. However, main stem rivers will experience rapid rises
Monday night into Tuesday. The probability of exceeding monitor
stage is forecast to be 15-25%, with a roughly 10% chance of
flood stage being achieved. The potential for urban and small
stream flooding will also increase during this period of heavy
rain, and there is also a non-zero chance of debris flows
occurring across area burn scars.

&&

.BEACH HAZARDS/COASTAL FLOODING...King tides will continue to
yield minor flooding across portions of Humboldt Bay during the
late morning hours through Sunday. As usual, King Salmon and
Fields Landing will be the most probable locations for minor
flooding. Otherwise, a large westerly swell will impact the coast
of Northwest California Tuesday through Wednesday. Breaking waves
from 25 to 30 feet will be possible, and will create very
hazardous conditions along area beaches, jetties, and rock
outcrops.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Coastal Flood Advisory until 2 PM PST this afternoon for
     CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...

     Small Craft Advisory from noon Sunday to 3 PM PST Monday
     for PZZ450.

     Small Craft Advisory from 3 PM Sunday to 3 PM PST Monday
     for PZZ455.

     Small Craft Advisory until noon PST Monday for PZZ470.

     Small Craft Advisory until 9 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 24, 3:06 AM PST, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
306 AM PST Sat Dec 24 2022

CAZ101-102-104>115-251115-
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
306 AM PST Sat Dec 24 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-251115-
Northern Humboldt Coast-
306 AM PST Sat Dec 24 2022

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
PST THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Coastal Flood Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:07 AM PSTHigh Wind WatchEKADel Norte, Humboldt12 hr
Dec 25, 2:07 AM PSTWind AdvisoryEKAHumboldt, Lake, Mendocino, Trinity52 hr
Dec 25, 2:18 AM PSTGale WarningEKA49 hr
Dec 25, 5:43 AM PSTDense Fog AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity4 hr
Dec 25, 1:48 PM PSTHigh Wind WarningEKADel Norte, Humboldt40 hr
Dec 25, 2:19 PM PSTStorm WarningEKA37 hr
Dec 25, 3:08 PM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino55 hr

Nearby

Storm Watches in California, 2022Every storm watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.